Alert archive / Texas / Flash Flood Warnings in 2022
Flash Flood Warning 78, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Sep 13, 2022, 3:09 PM CDT for Jeff Davis County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 13, 2022, 3:09 PM CDT (20:09 UTC)
- Expired
- Sep 13, 2022, 5:15 PM CDT
- In force
- 2 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Jeff Davis County, TX
The radar
The Midland/Odessa radar (KMAF), 221 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 8.2 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 238 J/kg
- Mixed-layer CIN
- -102 J/kg
- Mixed-layer LCL
- 1477 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
814
WGUS54 KMAF 132009
FFWMAF
TXC243-132215-
/O.NEW.KMAF.FF.W.0078.220913T2009Z-220913T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Midland/Odessa TX
309 PM CDT Tue Sep 13 2022
The National Weather Service in Midland/Odessa has issued a
* Flash Flood Warning for...
Central Jeff Davis County in southwestern Texas...
* Until 515 PM CDT.
* At 309 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 2 inches of rain
have fallen. Additional rainfall amounts up to 1 inch are possible
in the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Bloys Camp and Buffalo Trail Scout Camp.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers and hikers should avoid streams or
creeks.
&&
LAT...LON 3093 10387 3050 10416 3065 10428 3080 10427
3105 10413
FLASH FLOOD...RADAR INDICATED
$$
Samantha Zuber1 follow-up statement
333
WGUS74 KMAF 132121
FFSMAF
Flash Flood Statement
National Weather Service Midland/Odessa TX
421 PM CDT Tue Sep 13 2022
TXC243-132215-
/O.CON.KMAF.FF.W.0078.000000T0000Z-220913T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Jeff Davis TX-
421 PM CDT Tue Sep 13 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 PM CDT THIS
AFTERNOON FOR CENTRAL JEFF DAVIS COUNTY...
At 421 PM CDT, Doppler radar indicated thunderstorms produced heavy
rain across the warned area. Between 2 and 3 inches of rain have
fallen. Rainfall is ending but flash flooding is ongoing.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Bloys Camp.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers and hikers should avoid streams or
creeks.
&&
LAT...LON 3094 10393 3050 10416 3065 10428 3079 10423
3092 10416
FLASH FLOOD...RADAR INDICATED
$$
Samantha ZuberWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 13, 1:55 PM CDT, 1 hour 14 minutes earlier.
Area forecast discussion, Sep 13, 1:55 PM CDT, 1 hour 14 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 155 PM CDT Tue Sep 13 2022 ...New SHORT TERM, LONG TERM... .SHORT TERM... (This afternoon through Wednesday night) Issued at 112 PM CDT Tue Sep 13 2022 Not much to write home about in the short term. WV imagery shows the upper ridge now moving through the central CONUS, transitioning flow aloft to southwest. Area radars already show convection trying to go up in the Guadalupes, but mesoanalysis shows a weak cap still in place there. However, this should be gone soon, and CAMs/NBM develop this east and south through tonight as the trough to the west moves into West Texas and Southeast New Mexico. A 35+kt LLJ will prolong activity and keep the PBL sufficiently mixed, with the aid of debris cloud, that lows will come in above normal. Wednesday, w/the trough moving farther east, thicknesses will come down a bit, bringing temperatures a bit closer to normal. Rain chances will increase, mainly over the northwest w/the advancement of the trough. Convection may develop far east enough to be heard in Midland before slowly diminishing Wednesday night. Another LLJ is forecast to develop, but slightly weaker than tonight's. Overnight lows will be similar to tonight's, if not a degree or so cooler. && .LONG TERM... (Thursday through Monday) Issued at 112 PM CDT Tue Sep 13 2022 The negatively-tilted trough that brought some thunderstorm activity to the higher terrain and adjacent plains Tuesday and Wednesday ejects into the Upper Midwest Thursday. Only a lingering threat of an isolated thunderstorm or two remains Thursday afternoon across these locations. Otherwise, the forecast continues to remain dry for the majority of locations. Temperatures hover near or slightly above normal each day. Afternoon highs in the upper 80s and low 90s with lows in the 60s can be expected for most. The only potential end to these summer doldrums is a large trough set to arrive early next week. This is too far out to get into the weeds with the details, but one can hope. && .AVIATION... (18Z TAFS) Issued at 1216 PM CDT Tue Sep 13 2022 VFR conditions to prevail at all sites. Winds will be generally light with directions remaining southeasterly. Convection will be possible this afternoon near KCNM/KHOB/KPEQ, but confidence is currently too low to mention. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 69 91 67 91 / 0 10 10 0 Carlsbad 66 87 64 89 / 30 50 30 10 Dryden 69 89 68 90 / 0 10 0 0 Fort Stockton 68 88 67 90 / 10 20 10 0 Guadalupe Pass 62 79 62 82 / 30 40 30 0 Hobbs 64 85 63 87 / 10 40 30 10 Marfa 59 81 57 85 / 20 40 10 10 Midland Intl Airport 67 88 67 88 / 0 10 10 0 Odessa 69 87 68 88 / 0 10 10 0 Wink 68 89 66 90 / 10 20 10 0 && .MAF WATCHES/WARNINGS/ADVISORIES... TX...None. NM...None. && SHORT TERM...44 LONG TERM....91 AVIATION...93
Hazardous weather outlook, Sep 13, 1:26 PM CDT, 1 hour 43 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 126 PM CDT Tue Sep 13 2022 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-141830- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 126 PM CDT Tue Sep 13 2022 /1226 PM MDT Tue Sep 13 2022/ This Hazardous Weather Outlook is for southeast New Mexico, southwest Texas and western Texas. .DAY ONE...This afternoon and tonight. River flooding continues along the Rio Grande from Presidio downriver to Johnson Ranch. There is a chance of thunderstorms this afternoon and evening from the Guadalupe Mountains to Davis Mountains and adjacent plains. A few thunderstorms could produce heavy rainfall, gusty winds, and frequent lightning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Prolonged river flooding will continue along the Rio Grande from Presidio to Johnson Ranch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 13, 2:39 PM CDT | Areal Flood Advisory | MAF | Jeff Davis | 2 hr |
| Sep 13, 4:47 PM CDT | Areal Flood Advisory | MAF | Culberson | 118 min |
| Sep 13, 6:54 PM CDT | Areal Flood Advisory | MAF | Brewster | 2 hr |
Nearby
Flash Flood Warnings in Texas, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.